Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 11, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 11, 2005, 5:03 AM CDT for Labette County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 5:03 AM CDT (10:03 UTC)
- Expired
- Apr 11, 2005, 5:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Labette County, KS
The radar
The Tulsa radar (KINX), 122 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 111003 SVRICT KSC099-111030- /O.NEW.KICT.SV.W.0011.050411T1003Z-050411T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 503 AM CDT MON APR 11 2005 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LABETTE COUNTY IN SOUTHEAST KANSAS. * UNTIL 530 AM CDT. * AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF OSWEGO...OR ABOUT 9 MILES SOUTHEAST OF PARSONS...MOVING NORTHEAST AT 55 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... LABETTE...OSWEGO THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS... SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3715 9527 3710 9509 3737 9508 3737 9520 $$ /COX
1 follow-up statement
000 WWUS53 KICT 111016 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 516 AM CDT MON APR 11 2005 KSC099-111026- /O.CAN.KICT.SV.W.0011.000000T0000Z-050411T1030Z/ LABETTE KS- 516 AM CDT MON APR 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LABETTE COUNTY HAS BEEN CANCELLED... AT 514 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3715 9527 3710 9509 3737 9508 3737 9520 $$ /COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:50 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 11, 3:50 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 350 AM CDT MON APR 11 2005 .DISCUSSION... TODAY: ALL SATELLITE CLEARLY DEPICTING STACKED/CUT-OFF 700-300MB LOW SPINNING OVER CO/KS BORDER WITH ASSOCIATED MID-LEVEL DRY-SLOTTING INJECTING NE OVER CENTRAL & SC KS. ALL SHRA/TS THAT HAD BEEN OCCURRING OVER CENTRAL & SE KS HAVE SURGED NE FOR TIME BEING. CLUSTER OF TSRA OCCURRING OVER ERN OK VENTURING N/NE TOWARD SE KS & HAVE THEREFORE RETAINED GENERIC 20-30% POP THIS SECTION AS WELL AS ACROSS CENTRAL KS WHERE SITUATED BENEATH -23 TO -25C 500-MB COLD POOL SHOULD INDUCE SUFFICIENT INSTABILITY TO TRIGGER SCT TSRA, ESPECIALLY THIS AFTERNOON. TONIGHT: STACKED/CUT-OFF MID-UPPER LOW POSITIONED OVER CENTRAL/ERN KS DICTATES ASSIGNING 20-40% POPS (SHRA) WITH HIGHEST POPS ASSIGNED TO NE CORRIDOR WHERE INSTABILITY & 850-MB WRAP-AROUND GREATEST. TUESDAY & TUESDAY NIGHT: PREVIOUSLY MENTIONED MID-UPPER LOW SHOULD DRIFT E OVER MO IN RESPONSE TO HIGH-AMPLITUDE MID-UPPER RIDGE PUSHING E OVER ROCKIES. TAPERED POPS TO 20% WITH NE CORRIDOR AGAIN ON HIGHER SIDE OF THRESHOLD WHERE CLOSER TO 850-MB WRAP-AROUND. WEDNESDAY-THURSDAY NIGHT: DRY & WARMER WEATHER SLATED ALL AREAS AS PREVIOUSLY MENTIONED HIGH AMPL- ITUDE MID-UPPER RIDGE DOMINATES. INHERITED TEMPERATURES APPEARED KOSHER FOR MOST PART WITH ONLY SLIGHT RE-ORIENTAION OF THERMAL GRADIENT. FRIDAY-SUNDAY: SLIGHT CHANCES FOR SHRA/TS APPEAR KOSHER (OVER CENTRAL & SC KS FRI NIGHT & SAT & OVER PRIMARILY SC & SE KS SAT NIGHT) AS SHARP MID-UPPER TROF DRIFTS EAST OVER MT & WY. SFC-850MB MOISTURE APPEARS LIMITED AT THIS TIME HENCE CONSERVATIVE APPROACH. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 41 63 44 / 20 30 10 10 HUTCHINSON 60 40 62 43 / 30 30 10 10 NEWTON 63 41 62 43 / 30 30 20 10 ELDORADO 64 42 62 44 / 20 30 20 10 WINFIELD-KWLD 62 42 64 45 / 20 20 10 5 RUSSELL 58 39 61 42 / 30 40 10 10 GREAT BEND 57 39 62 42 / 30 30 10 5 SALINA 63 41 60 42 / 30 40 20 20 MCPHERSON 62 41 61 42 / 30 40 20 10 COFFEYVILLE 70 44 64 47 / 20 30 20 10 CHANUTE 73 44 62 46 / 20 40 20 20 IOLA 74 45 61 46 / 30 40 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && ES
Hazardous weather outlook, Apr 10, 4:00 PM CDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT SUN APR 10 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 400 PM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON AND EARLY EVENING. SUPERCELL STORMS ARE POSSIBLE, WHICH COULD PRODUCE GOLFBALL SIZE HAIL AND WINDS TO 70 MPH. A TORNADO OR TWO IS ALSO POSSIBLE, MAINLY WEST OF A LINE FROM SALINA TO WHITEWATER TO ARKANSAS CITY. THESE STORMS ARE EXPECTED TO EVOLVE INTO ONE OR TWO SQUALL LINES AS THEY MOVE EAST OF THE KANSAS TURNPIKE AND AFFECT SOUTHEAST KANSAS THIS EVENING, WITH THE MAIN RISK BEING LARGE HAIL AND DAMAGING WINDS. AS ALWAYS, THUNDERSTORMS CAN PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN MINOR FLOODING. THIS WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE AREA INTO MONDAY, THOUGH THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH SOMEWHAT. THERE WILL BE ANOTHER SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY ACROSS THE ENTIRE AREA. IT IS TOO EARLY TO SPECULATE ON THE MAGNITUDE AND TYPE OF ANY SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED THIS AFTERNOON AND EVENING IN CENTRAL AND SOUTHEASTERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM KED/JMC
In the hours before
Special weather statement, Apr 10, 11:50 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1150 PM CDT SUN APR 10 2005 KSZ049-110515- SALINE- 1150 PM CDT SUN APR 10 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SALINE COUNTY... AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ASSARIA...OR 10 MILES SOUTH OF SALINA... AND MOVING NORTHEAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. /LAWSON
Special weather statement, Apr 11, 12:04 AM CDT, 4 hours 59 minutes before
KSZ050-051-067-068-082-083-091-092-110519- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1204 AM CDT MON APR 11 2005 ...TORNADO WATCH #146 HAS EXPIRED... SOME STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE OVER CENTRAL AND SOUTH CENTRAL KANSAS. HOWEVER THE THREAT OF TORNADOES AND SEVERE WEATHER HAS DIMINISHED, AND THIS WEAKENING TREND IS EXPECTED TO CONTINUE OVER THE NEXT FEW HOURS. HOWERTON
Local storm report, Apr 11, 1:04 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
104 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 1 SW KANOPOLIS 38.70N 98.17W
04/10/2005 1.50 INCH ELLSWORTH KS OFFICIAL NWS OBS
REPORTED HEAVY HAIL 1 TO 11/2 INCHES
0215 PM HAIL 2 SE LINCOLNVILLE 38.47N 96.94W
04/10/2005 1.00 INCH MARION KS OFFICIAL NWS OBS
0559 PM TORNADO 4 W MILBERGER 38.72N 98.99W
04/10/2005 RUSSELL KS TRAINED SPOTTER
0600 PM HAIL 10 SW GREAT BEND 38.26N 98.94W
04/10/2005 1.00 INCH BARTON KS AMATEUR RADIO
0603 PM TORNADO 4 W MILBERGER 38.72N 98.99W
04/10/2005 RUSSELL KS BROADCAST MEDIA
REPORTED BY KSNW TV
0606 PM TORNADO 10 SW RUSSELL 38.79N 98.98W
04/10/2005 RUSSELL KS TRAINED SPOTTER
0609 PM TORNADO 9 SW RUSSELL 38.80N 98.97W
04/10/2005 RUSSELL KS TRAINED SPOTTER
LARGE WEDGE TORNADO STILL ON THE GROUND.
0611 PM HAIL GORHAM 38.88N 99.02W
04/10/2005 0.75 INCH RUSSELL KS LAW ENFORCEMENT
0612 PM TORNADO 5 W GREAT BEND 38.36N 98.90W
04/10/2005 BARTON KS AMATEUR RADIO
0624 PM TORNADO 2 E RUSSELL 38.89N 98.82W
04/10/2005 RUSSELL KS TRAINED SPOTTER
ROPE TORNADO ON THE GROUND
0624 PM TORNADO 6 W RUSSELL 38.89N 98.97W
04/10/2005 RUSSELL KS BROADCAST MEDIA
REPORTED BY KRSL/KCAY
0625 PM TORNADO 4 W RUSSELL 38.89N 98.93W
04/10/2005 RUSSELL KS BROADCAST MEDIA
TORNADO ON THE GROUND REPORTED BY KWCH CHANNEL 12.
0631 PM TORNADO 1 W RUSSELL 38.89N 98.87W
04/10/2005 RUSSELL KS BROADCAST MEDIA
TORNADO STILL ON GROUND. REPORTED BY KSNW CHANNEL 3.
0652 PM HAIL ELLINWOOD 38.36N 98.58W
04/10/2005 0.88 INCH BARTON KS AMATEUR RADIO
0655 PM TORNADO 5 S WALDO 39.05N 98.80W
04/10/2005 RUSSELL KS BROADCAST MEDIA
REPORTED BY KRSL/KCAY.
0701 PM HAIL 3 E GREAT BEND 38.36N 98.75W
04/10/2005 0.75 INCH BARTON KS AMATEUR RADIO
0755 PM HAIL CUNNINGHAM 37.64N 98.43W
04/10/2005 0.75 INCH KINGMAN KS TRAINED SPOTTER
0800 PM HAIL 9 NW ZENDA 37.54N 98.40W
04/10/2005 0.88 INCH KINGMAN KS TRAINED SPOTTER
0905 PM HAIL 1 SE LYONS 38.34N 98.19W
04/10/2005 0.75 INCH RICE KS TRAINED SPOTTER
1/2 INCH TO 3/4 INCH.
1010 PM HAIL 3 SE ATTICA 37.21N 98.19W
04/10/2005 0.75 INCH HARPER KS TRAINED SPOTTER
1017 PM HAIL ATTICA 37.24N 98.23W
04/10/2005 0.75 INCH HARPER KS TRAINED SPOTTER
PENNY SIZE HAIL COVERING THE GROUND.
1112 PM HAIL 4 NE WINDOM 38.43N 97.86W
04/10/2005 0.75 INCH MCPHERSON KS TRAINED SPOTTER
PENNY SIZE HAIL COVERING THE GROUND.
&&
CDBSpecial weather statement, Apr 11, 4:44 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 444 AM CDT MON APR 11 2005 KSZ072-095-096-111015- ALLEN-NEOSHO-WILSON- 444 AM CDT MON APR 11 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ALLEN...NEOSHO AND WILSON COUNTIES... AT 443 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THAYER...OR 13 MILES NORTHWEST OF PARSONS... AND MOVING NORTH AT 75 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. /COX
Special weather statement, Apr 11, 4:44 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 444 AM CDT MON APR 11 2005 KSZ072-095-096-111015- ALLEN-NEOSHO-WILSON- 444 AM CDT MON APR 11 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ALLEN...NEOSHO AND WILSON COUNTIES... AT 443 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THAYER...OR 13 MILES NORTHWEST OF PARSONS... AND MOVING NORTH AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. /COX
Special weather statement, Apr 11, 4:50 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 450 AM CDT MON APR 11 2005 KSZ100-111015- LABETTE- 450 AM CDT MON APR 11 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LABETTE COUNTY... AT 447 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BARTLETT...OR 19 MILES SOUTH OF PARSONS... AND MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. /COX
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:53 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 52 min |
| Apr 11, 5:07 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 23 min |
| Apr 11, 5:12 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.